# SDR 2001FA0000138

- Difficulty date: July 9, 2001
- Submitted: July 9, 2001
- Operation: General aviation
- Aircraft: N12790
- Make and model: Cessna 172M
- Aircraft serial: 17262262
- Aircraft time: 5,755 hours
- System (JASC): 3242 · Brake
- Part: Brake
- Condition: Inoperative
- Location: Mlg
- Stage of operation: TX
- How discovered: C
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

PRIOR TO TAXI THE PARKING BRAKE WAS FOUND INOP; HOWEVER, THE BRAKES OPERATED NORMALLY.  THE AIRCRAFT WAS TAXIIED TO THE RUNUP AREA AND CONDUCTING THE RUNUP USING THE STANDARD BRAKES. AFTER RUNUP, THE PILOT WAS INSTRUCTED TO TAXI INTO POSITION AND HOLD. WHILE TAXIING INTO POSITION THE LEFT BRAKE FAILED. THE PILOT HAD THE COPILOT HID THE BRAKES ON THE RIGHT SEAT. THE LEFT BRAKE WAS INOP ALSO. THE AIRCRAFT VERRED RIGHT OFF THE APPROACH END OF THE RUNWAY STRIKING A RUNWAY LIGHT. AFTER SECURING THE ENGINE, THE PROPELLER WAS EXAMINED FOR STRIKES. ONE BLADE HAD SURFACE DAMAGE TO THE PAINT ON THE TIP. THE OTHER BLADE HAD A 3/16 INCH NICK ON THE LEADING EDGE ABOUT 2 INCHES FROM THE TIP AND THE TIP WAS BENT AFT ABOUT 1/2
